Cookies

We use cookies to ensure that we give you the best experience on our website. By continuing to browse this repository, you give consent for essential cookies to be used. You can read more about our Privacy and Cookie Policy.


Durham Research Online
You are in:

Self–consistency–based tests for bivariate distributions.

Einbeck, Jochen and Meintanis, Simos (2017) 'Self–consistency–based tests for bivariate distributions.', Journal of statistical theory and practice., 11 (3). 478-492 .

Abstract

A novel family of tests based on the self–consistency property is developed. Our developments can be motivated by the well known fact that a two–dimensional spherically symmetric distribution X is self–consistent w.r.t. to the circle E||X||, that is, each point on that circle is the expectation of all observations that project onto that point. This fact allows the use of the self–consistency property in order to test for spherical symmetry. We construct an appropriate test statistic based on empirical characteristic functions, which turns out to have an appealing closed–form representation. Critical values of the test statistics are obtained empirically. The nominal level attainment of the test is verified in simulation, and the test power under several alternatives is studied. A similar test based on the self–consistency property is then also developed for the question of whether a given straight line corresponds to a principal component. The extendibility of this concept to further test problems for multivariate distributions is briefly discussed.

Item Type:Article
Keywords:Self-consistency, Empirical characteristic functions, Spherical symmetry, Principal curves, Principal components.
Full text:Publisher-imposed embargo until 14 April 2018.
(AM) Accepted Manuscript
First Live Deposit - 25 April 2017
File format - PDF
(392Kb)
Status:Peer-reviewed
Publisher Web site:https://doi.org/10.1080/15598608.2017.1318098
Publisher statement:This is an Accepted Manuscript of an article published by Taylor & Francis Group in Journal of Statistical Theory and Practice on 14/04/2017, available online at: http://www.tandfonline.com/10.1080/15598608.2017.1318098
Record Created:25 Apr 2017 12:13
Last Modified:18 Jul 2017 09:33

Social bookmarking: del.icio.usConnoteaBibSonomyCiteULikeFacebookTwitterExport: EndNote, Zotero | BibTex
Look up in GoogleScholar | Find in a UK Library